[Skip to Content]

How naloxone can save life of someone who overdoses on opioids

Willie Eggleston, a doctor of pharmacy at Upstate (photo by Jim Howe)

Willie Eggleston, a doctor of pharmacy at Upstate (photo by Jim Howe)

Naloxone, a medication that can reverse the effects of an opioid overdose, can be purchased over the counter from pharmacies in New York and several other states, says Willie Eggleston, a clinical toxicologist and doctor of pharmacy from the Upstate New York Poison Center. He explains how to administer naloxone, which is sold under the brand name Narcan, and how the medication works. He also tells about the Good Samaritan Law designed to protect people who are trying to help. To contact Eggleston about naloxone training for groups of medical or lay people, call 315-464-8906. For more detailed information about naloxone, visit the New York State Department of Health website or this video (including demonstrations on how to administer naloxone, which starts at 44:37), from the SUNY University at Buffalo College of Pharmacy.

3-28-18-Eggleston.mp3 (13.01 MB) (Click to open in new window or Right-Click to save-as)
Top